MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA KIT: 5.5 FR X 55 CM; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA KIT: 5.5 FR X 55 CM; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN056682
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the hub fell off the extension line.The patient had fallen off the x-ray table and the catheter "stretched like a rubber band".The catheter had 2 cm out before the incident and still only had 2cm out after the stretch from the fall, so the catheter did not change position.It stretched the extension line.Later the staff was repositioning the patient in his bed and the catheter got hung up in the bedrail.It was at that point the hub separated from the extension line.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-lumen picc for investigation.Evidence of use was observed and the catheter body appeared to be intentionally cut.Visual inspection revealed the distal extension line had separated from its luer hub.Remains of the extension line were visible inside the luer hub.The total length of the catheter body measured to be 17" which is not within the specification of 22.75" - 23" per product drawing.This indicates that at least 5.75" of the catheter were cut and not returned for analysis.The outer diameter of the distal lumen measured to be 0.0950" which is within specifications of 0.093" - 0.097" per product drawing.The inner diameter of the distal lumen measured to be 0.057" which is within specifications of 0.055" - 0.059" per product drawing.This indicates that the wall thickness measured within specifications.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "attach pre-filled saline syringe, if provided, or other syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place.Flush remaining lumen(s) with sterile saline.Clamp or attach injection site cap(s) to extension line(s) to contain saline within lumen." the proximal extension line flushed as expected.No leaks or blockages were observed.A manual tug test confirmed the proximal lumen was fully secured to its luer hub.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations.Open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure." the complaint of an extension line/luer hub separation was confirmed through a complaint investigation on the returned sample.The distal extension line was separated from its hub.The returned sample passed all relevant dimensional inspections.A device history record review was performed, and no relevant findings were identified.The type of damage observed is consistent with a manufacturing issue in the picc lines.A non-conformance has been initiated to further investigate this issue.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC/DELTA KIT: 5.5 FR X 55 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13397816
Report Number9680794-2022-00044
Device Sequence Number4382950
Product Code LJS
UDI-Device Identifier10801902167719
UDI-Public10801902167719
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K122545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2023
Device Model NumberIPN056682
Device Catalogue NumberASK-45552-MHBV
Device Lot Number13F21L0300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown